SJW withdrawal hell

Hi Guys,

I’ve been trying to get off St John’s Wort now for about a month, knocking bits of the tablet off every week or two. I’m down to a half now and it’s like WWIII. I have so much neck pain (which shoots pain into my head) it’s crazy. I have a permanent headache as a result and the rest of my body aches like I have the flu. It just won’t stop … everything feels so raw. There’s dizziness and an overall constant sickly feeling. I don’t know how much more of this I can handle but I really have to get this stuff out of my body.

I just can’t get over how rough this can be for me. I’ve been on other forums where people just go off SJW cold turkey and, apart from feeling flat for a week or two, they are pretty much OK. For me, however, it’s pure hell. I think this is worse than coming off Cipramil. Is this the result of having a migraine brain? I’ve really had enough of the suffering this whole condition inflicts. The meds/herbs are arguably worse than the MAV half the time.

SJW supposedly works in a similar way to the older MAOI anti-depressants but other articles will say they really don’t know how it works. These sorts of symptoms really put me off ever wanting to try something like Effexor which is notorious for producing shocking withdrawal symptoms.

Scott :?

you know Scott, my first impulse was to ask you to think about adding a little Prozac. You know that’s the recommendation for for a nastly AD withdrawal, as Prozac’s half life is so long you can stop it cold turkey. That’s why the FDA has OK’d it for teenagers. They really can’t get into trouble with it due to noncompliance.

But then I remembered how you have this hate affair going with anything AD.

It is true, herbs are medicinal and powerful. Just because they’re natural doesn’t mean they can’t do major harm. I also learned that the hard way. Cost me a few years of my life so far. I feel for you Scott.

And it must be tremendously frustrating that this is keeping you from starting your Migraine Plan

Julie

Thanks Julie.

Yup, I definitely have a hate affair with ADs. Never thought of it that way but I can’t deny it. I can’t stand being reliant on them; it’s a jagged little pill I don’t want in my life.

Your Prozac idea is a good one and one I might consider however. Even if I take a quarter tab or something to ride this out might be a plan although I don’t want it exacerbating headaches which these meds seem to do. But then it can’t possibly get any worse. I am doing one thing though, and that is adding 5HTP at 25 mg daily. So far my mood is fine and I seem to be handling this dose whereas 100 mg agitated me and disrupted sleep. It would be nice if 5HTP was enough to keep things on an even keel while I try to introduce this program again. Dzugan wants me 400 mg daily. I’d be in the ER at the level.

What herb were you on that made you feel so lousy? It’s weird how I still have trouble thinking of SJW as powerful med, yet this stuff is. It was just as effective but a not nearly as “clean” as Cipramil. And the withdrawal says it all.

S 8)

An overdose of a homeopathic medicine is what made me bedridden to begin with. Before that i was your typical, functional, low-level rocking, but getting around in life, still dancing, driving, just complaining about it, but not knowing what it was, MAVer.

I could have lived that way for the rest of my life.

sounds like an oxymoron, doesn’t it, an overdose of a homeopathic medicine? :stuck_out_tongue:

Are you really certain it was the homeopathics and not coincidence?

I just don’t belive in homeopthy. There’s no solid evidence to support it anywhere … I’ve tried it and nothing happened for me even though my ex naturopathic GF was all over it. The dilution factor in those remedies is HIGHER than one drop of water in the world’s oceans apparently.

Maybe there was something nasty in that remedy you weren’t aware of?

I was just looking over my diary and I’ve dropped the SJW by 60% over a 3 week period. Quite a bit really considering I’ve been on it for 6 months. No wonder I feel like I’ve been thrown under a bus.

S 8)

Right, there’s nothing material in it at all. It works on the level of energy, not material, just like acupuncture. I took a remedy for a couple of years and each time I took it I had quite a strong aggravation (healing crisis) before feeling much better. It was the best two years of my life. Symptom free, I had the energy of a young woman. My homeopath was so confident that she went up in potency without telling me (i would have refused) and WHAM! I went to hell and back and barely lived to tell about it - with possibly one of the worst MAV cases I’ve read of on this forum.

So, to be clear - i would NOT recommend it to anybody.

The only way to make sense of it is thinking of a continuum between material and energy. The more diluted, the less material, the more energy. until there is no material at all, but, between dilutions they give the bottle 100 really hard shakes which leaves a “finger print” of the material’s energy in the base (alcohol or water) that you’re working in.

The biggest problem with homeopathy is that it can’t be practiced correctly. It was Hahnemann’s genius and Hahnemann’s genius it will stay. Did you know that homeopathy had a 99% cure rate for the flu of 1918?

Now you guys are really going to be convinced I’m a freak. I’m just an unusual thinker :slight_smile:

Julie

Scott…sorry you are having a difficult withdrawl from St. Johns Wort. I recall a number of years ago i decided to give it a try and i’m tellin you it made me feel extremely weird…so i tossed it out real fast! I hope things will get better for you real soon!

Joe

My husband was taking it and found out it was making his blood pressure go up and stopped it immediately .

The side effects were worse than the benefits for him.

Thanks Joe. I’m down to a half tab now and weathering the storm. Today feels not too bad. I’ve been throwing in 25 mg of 5HTP (a serotonin precursor) and it’s definitely making me feel better. Even though I have a sort of background nastiness going on, the 5HTP is keeping my spirits normalised, at least for now. Have you ever tried it Joe? It’s not a med or herb but something the body uses to make serotonin. Higher serotonin levels usually = feeling chilled and happy.

Timeless – interesting about the BP. I have been running a clinical study for a cardiologist and every now and then have been checking my BP just for the hell of it. Sure enough, since being on SJW, it’s been consistently higher whereas before it was always just below 120/80.

Julie – we’ll have to agree to disagree on homeopathy. I think it’s up there with black magic and witchcraft myself and is really just complete nonsense. There have been a number of studies where they tried to replicate “results” but, of course, they never can. Results that occur are never significant, are on par with what one would expect from the placebo effecto (occurs because the practioner spends a great deal of time listening and giving positive affirmations and so it plays a huge role whereas a patient is lucky to have 5 minutes with a GP), or there are huge problems with study design. No one has yet worked out why the placebo effect happens. I guess when we really believe something, it has an impact on how the body responds. The brain probably throws out different biochemical messengers etc. But think of how much more effective a treatment is when it actually does have a real effect and you also have the placebo effect on top of that? It’s a much better outcome than shaken water that’s for sure.

See the following video on homeopathy: http://www.youtube.com/v/BWE1tH93G9U)

Scott 8)

— Begin quote from ____

I’ve been throwing in 25 mg of 5HTP (a serotonin precursor) and it’s definitely making me feel better. Even though I have a sort of background nastiness going on, the 5HTP is keeping my spirits normalised, at least for now. Have you ever tried it Joe? It’s not a med or herb but something the body uses to make serotonin. Higher serotonin levels usually = feeling chilled and happy.

— End quote

How long have you been taking this and have you had any adverse effects on it.

Hi Timeless,

If I take any more than 25 mg, I start feeling a little bit revved up and agitated. At 25 mg I’m unaware of any SEs. It would be hard to know though because I’m getting a whole stack of bad SEs from the SJW reduction. From reading other people’s experiences, the trick is to start 5HTP low and titrate up to about 50 or 100 mg daily.

Check out these threads:

sjwinfo.org/forum/forumdisplay.php?f=8

S 8)

— Begin quote from "scotsman9"

Hi Timeless,

If I take any more than 25 mg, I start feeling a little bit revved up and agitated. At 25 mg I’m unaware of any SEs. It would be hard to know though because I’m getting a whole stack of bad SEs from the SJW reduction. From reading other people’s experiences, the trick is to start 5HTP low and titrate up to about 50 or 100 mg daily.

Check out these threads:

sjwinfo.org/forum/forumdisplay.php?f=8

S 8)

— End quote

Thanks!!